Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Had infrequent bouts of scleritis. Resolved by prednisone taper. Suspected Ankylosing Spondylitis. Guide?

User rating for this question
Very Good
Answered by

Practicing since : 2008
Answered : 2297 Questions
For several years I have had infrequent bouts of scleritis that were resolved by a prednisone taper. More recently, in the past year this has happened four or five times and now to get relief I have to start with 100mg of pred!! My eye doctor wanted me to go to a rheumatologist to find out why this is happening and if I could take something to prevent this inflammation.

The doctor first suspected Ankylosing Spondylitis. I seem to have very many of the symptoms but the tests don't strongly support that diagnosis. Now he is thinking I might have something called DISH and also is testing for Lupus (which I tested negative for in the past). I was hoping some of the doctors on this site might have some ideas to contribute based on my profile. According to tests the inflammation and prednisone are beginning to affect my vision although I don't notice the changes yet.
Posted Wed, 16 Oct 2013 in Lupus
Answered by Dr. Shruti Rijhwani 10 minutes later
Brief Answer:
You can be suffering from seronegative Spa

Detailed Answer:
Dear Madam,

Thank you for posting your query on XXXXXXX

Well looking into your problem I would suggest you that there is a possibilty that you can be suffering from seronegative spondyloarthropathy .

History of having crohns disease , recurrent scleritis , achilles tendinitis with low back pain strongly point towards the diagnosis . For this you need to get HLB27 , MRI Pevis , ESR , CRP etc done . Less likely to be lupus but still an XXXXXXX is advisable as most autoimmune disease can have some kind of overlap .

You also need to get your Anti - TPO , and Anti thyroglobulin antibody tested for your thyroid problem.

Wish you good health.

Take care.

Dr. Shruti
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Allergist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor